Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Apr 30, 2012, 4:27 AM MDT. It took effect at May 1, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 4:27 AM MDT (10:27 UTC)
- In effect from
- May 1, 2012, 12:00 AM MDT
- Expired
- Apr 30, 2012, 3:10 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS75 KTFX 301027 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 427 AM MDT MON APR 30 2012 MTZ009-302300- /O.NEW.KTFX.HW.A.0021.120501T0600Z-120502T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 427 AM MDT MON APR 30 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH FOR THE NORTHERN ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE TONIGHT ALONG THE NORTHERN PORTION OF THE ROCKY MOUNTAIN FRONT IN THE WAKE OF A COLD FRONT...AND THEY MAY BECOME QUITE STRONG AND GUSTY. THESE WINDS WILL LIKELY PERSIST THROUGH THE DAY ON TUESDAY. * WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH POTENTIAL GUSTS TO 70 MPH. * OTHER IMPACTS: THOSE TRAVELING HIGH PROFILE VEHICLES ALONG U.S. HIGHWAYS 2 AND 89 SHOULD BE PREPARED FOR STRONG CROSS WINDS. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES SOMEWHAT THROUGH MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
795 WWUS75 KTFX 302110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 310 PM MDT MON APR 30 2012 MTZ009-302215- /O.CAN.KTFX.HW.A.0021.120501T0600Z-120502T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 310 PM MDT MON APR 30 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WEST WINDS MAY BE GUSTY AT TIMES ACROSS THE AREA BUT HIGH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Apr 30, 4:18 AM MDT, 9 minutes earlier.
Area forecast discussion, Apr 30, 4:18 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 418 AM MDT MON APR 30 2012 .DISCUSSION... TODAY THROUGH WEDNESDAY...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE MOIST WESTERLY FLOW ALOFT THROUGH WEDNESDAY FOR AN UNSETTLED WEATHER PATTERN WITH BREEZY WESTERLY WINDS. A PACIFIC COLD FRONT WILL APPROACH THE AREA FROM THE WEST AHEAD OF THE FIRST DISTURBANCE TODAY...CAUSING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO SPREAD ACROSS THE AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING UNTIL THE PASSAGE OF THE COLD FRONT. THE PASSAGE OF THE DISTURBANCE...COMBINED WITH THE SURFACE LOW PRESSURE AREA ASSOCIATED WITH THE FRONT LINGERING OVER SOUTHERN ALBERTA/SASKATCHEWAN THROUGH WEDNESDAY...WILL KEEP LOW/MID LEVEL WESTERLY WINDS FAIRLY BREEZY AND GUSTY ACROSS NORTH CENTRAL MONTANA...ESPECIALLY ALONG THE CANADIAN BORDER. FORECAST MODELS INDICATE THAT WINDS MAY BE IN THE 45-50 KT RANGE BEGINNING AROUND MIDNIGHT TONIGHT AND CONTINUING THROUGH THE DAY ON TUESDAY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...SO HAVE ISSUED A HIGH WIND WATCH FOR THAT AREA. IMMEDIATELY ADJACENT AREAS HAVE THE POTENTIAL TO APPROACH THIS HIGH WIND CRITERIA...BUT AM NOT CONVINCED THAT THIS WILL HAPPEN...SO WILL JUST CONTINUE TO MONITOR FORECAST MODEL DEVELOPMENT REGARDING THESE WINDS. THE DOWNSLOPE WINDS WILL HINDER PRECIPITATION DEVELOPMENT TUESDAY THROUGH WEDNESDAY OVER THE PLAINS...BUT THE SURFACE LOW NORTH OF THE BORDER...ALONG WITH A LINGERING SURFACE LOW OVER WYOMING...WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE CANADIAN BORDER AND ACROSS SOUTHWEST MONTANA...RESPECTIVELY. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN NORMAL TODAY AND TONIGHT...BUT THE COOLER AIRMASS IN THE WAKE OF THE COLD FRONT WILL CAUSE TEMPERATURES TO COOL ABOUT 5 TO 10 DEGREES FOR TUESDAY THROUGH WEDNESDAY. COULSTON WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN DECENT AGREEMENT EARLY IN THE MEDIUM RANGE PERIOD. AN UNSETTLED SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH FRIDAY WITH OCCASIONAL DISTURBANCES PASSING THROUGH THE REGION FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER THE WESTERN AND SOUTHWEST MOUNTAINS. DURING THIS TIME TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES. FORECAST BECOMES A BIT MORE INTERESTING OVER THE WEEKEND AS AN UPPER LEVEL TROUGH MOVES INLAND OVER THE PACIFIC NORTHWEST. MODELS ARE SHOWING DIFFERENCES WITH REGARD TO MODEL STRENGTH AND POSITION AS THIS SYSTEM IMPACTS THE NORTHERN ROCKY MOUNTAIN REGION BUT THEY ARE EACH INCREASING THE CHANCE FOR PRECIPITATION BY SUNDAY. HAVE LEANED A BIT TOWARD THE WETTER ECMWF SOLUTION AND INCREASED POPS FOR SATURDAY NIGHT AND SUNDAY. UNSETTLED WEATHER IS LIKELY TO PERSIST ACROSS THE REGION THROUGH MONDAY SO HAVE KEPT MENTION OF SHOWERS FOR THIS TIME FRAME. MPJ && .AVIATION... UPDATED 0433Z. VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH BROKEN SKIES AND LIGHTER WINDS. A FRONTAL SYSTEM MOVING THROUGH BY MONDAY AFTERNOON WILL BRING SCATTERED SHOWERS AND LOWER CLOUDS AND WINDY CONDITIONS. THERE WILL BE AREAS OF MVFR CONDITIONS IN THE VICINITY OF THE SHOWERS. CONDITIONS SHOULD IMPROVE AGAIN BY EVENING. DB && .HYDROLOGY... THOUGH AM NOT EXPECTING ANY SIGNIFICANT FLOODING ISSUES FOR THE NEAR FUTURE...THE EVENTUAL MELTING OF THE SUBSTANTIAL ADDITIONAL RECENT SNOWPACK MAY CAUSE MANY RIVERS AND STREAMS TO RISE SOMEWHAT FOR THE NEXT SEVERAL DAYS. MOUNTAIN TEMPERATURES ARE NOT EXPECTED TO BECOME SIGNIFICANTLY WARM...BUT THEY MAY BECOME WARM ENOUGH DURING THE DAY TO INCREASE SNOWMELT TEMPORARILY. OVERNIGHT TEMPERATURES WILL THEN COOL TO NEAR OR BELOW FREEZING TO SLOW OR STOP THE SNOWMELT. WILL THEREFORE MENTION POTENTIALLY HIGH RIVER AND STREAM LEVELS IN THE HAZARDOUS WEATHER OUTLOOK THIS MORNING. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 63 40 56 34 / 50 20 10 10 CTB 59 36 54 33 / 40 20 10 10 HLN 63 38 55 34 / 60 40 20 10 BZN 63 33 55 28 / 60 60 40 10 WEY 51 28 46 24 / 60 50 40 20 DLN 60 34 53 31 / 60 40 30 10 HVR 65 39 60 36 / 50 30 20 10 LWT 61 37 53 32 / 50 40 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...COULSTON LONG TERM...MPJ AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 29, 10:49 AM MDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1049 AM MDT SUN APR 29 2012 MTZ008>015-044>055-301700- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1049 AM MDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.